Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 27, 2006, 3:39 PM PST for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Dec 27, 2006, 8:08 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2006, 3:39 PM PST (23:39 UTC)
- In effect from
- Dec 27, 2006, 8:08 PM PST
- Expired
- Dec 29, 2006, 12:00 AM PST
- In force
- 28 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 272339 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 339 PM PST WED DEC 27 2006 .STRONG NORTH WINDS WILL DEVELOP ACROSS THE ENTIRE REGION TONIGHT AND EARLY THURSDAY. THESE WINDS WILL CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG WITH AREAS OF BLOWING DUST AND SAND POSSIBLY REDUCING VISIBILITY IN SOME AREAS. THE STRONG WINDS WILL PERSIST THROUGH THE DAY THURSDAY THEN GRADUALLY DECREASE THUR DAY EVENING. CAZ523-525-280400- /O.NEW.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/ /O.CON.KVEF.WI.Y.0039.000000T0000Z-061228T0400Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 339 PM PST WED DEC 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. STRONG WESTERLY WINDS...GUSTING OVER 50 MPH...ARE OCCURRING ACROSS WESTERN PORTIONS OF SAN BERNARDINO COUNTY AS A STORM SYSTEM MOVES FROM SOUTHERN NEVADA INTO ARIZONA. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 55 MPH...WILL CONTINUE THROUGH 8 PM. WIND SPEEDS WILL THEN TEMPORARILY DECREASE TO BETWEEN 15 AND 25 MPH BEFORE SHIFTING TO NORTHWEST AND INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH AFTER 4 AM AND THROUGH THE DAY THURSDAY. $$ CAZ519>522-NVZ014-015-280400- /O.NEW.KVEF.WI.Y.0040.061228T0900Z-061229T0500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 339 PM PST WED DEC 27 2006 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR EAST CENTRAL CALIFORNIA AND SOUTH CENTRAL NEVADA... WHICH IS IN EFFECT FROM 1 AM TO 9 PM PST THURSDAY. STRONG NORTH WINDS WILL DEVELOP OVER ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES IN NEVADA...ALONG WITH INYO COUNTY CALIFORNIA TONIGHT. SUSTAINED NORTH WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 50 MPH...CAN BE EXPECTED ACROSS THE ADVISORY AREA THROUGH THURSDAY EVENING. WIND GUSTS COULD POSSIBLY EXCEED 60 MPH IN THE OWENS VALLEY AND SOUTHERN SIERRA THURSDAY MORNING AND THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION TO DETERMINE IF A HIGH WIND WARNING MAY BE NEEDED FOR THE EAST SLOPES OF THE SIERRA AND OWENS VALLEY. $$ AZZ002-036-CAZ524-526-527-NVZ016>022-280400- /O.NEW.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 339 PM PST WED DEC 27 2006 /439 PM MST WED DEC 27 2006/ ...WIND ADVISORY IN EFFECT FROM 4 AM PST /5 AM MST/ TO 8 PM PST /9 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 4 AM PST /5 AM MST/ TO 8 PM PST /9 PM MST/ THURSDAY. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH...WILL DEVELOP ACROSS THE ADVISORY EARLY LATE TONIGHT AND PERSIST THURSDAY BEFORE GRADUALLY DECREASING THURSDAY EVENING. HIGH WINDS... WITH SUSTAINED SPEEDS OVER 40 MPH...MAY BE POSSIBLE IN NORTH SOUTH CANYONS AND CHANNELS ALONG THE COLORADO RIVER VALLEY THURSDAY AFTERNOON. THE NATIONAL WEATHER SERVICE WILL CLOSELY MONITOR THE SITUATION TO DETERMINE IF A HIGH WIND WARNING MAY BE NEEDED FOR THE PORTIONS OF THE COLORADO RIVER VALLEY THURSDAY AFTERNOON. $$ JGA
6 follow-up statements
000 WWUS75 KVEF 280408 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 808 PM PST WED DEC 27 2006 .AS AN AREA OF LOW PRESSURE OVER NORTHWEST ARIZONA MOVES SOUTHEAST OVERNIGHT STRONG NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS THE ENTIRE REGION. THESE WINDS WILL CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG WITH AREAS OF BLOWING DUST AND SAND POSSIBLY REDUCING VISIBILITY IN SOME AREAS. THE STRONG WINDS WILL PERSIST THROUGH THE DAY THURSDAY THEN GRADUALLY DECREASE THURSDAY EVENING. CAZ523-525-281200- /O.EXP.KVEF.WI.Y.0039.000000T0000Z-061228T0400Z/ /O.CON.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 808 PM PST WED DEC 27 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY. SURFACE OBSERVATIONS ACROSS WESTERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN INDICATE THAT WIND SPEEDS ARE DECREASING. IT WILL REMAIN WINDS WITH SUSTAIN WEST WINDS OF 20 TO 30 MPH...HOWEVER ANY ADDITIONAL GUSTS OVER 40 MPH WILL BE VERY ISOLATED. PEAK WIND GUSTS REPORTED TODAY... BARSTOW-DAGGETT AIRPORT..55 MPH. SQUAW SPRINGS RAW NEAR HIGHWAY 395 SOUTHEAST OF RIDGECREST...59 MPH. TWENTYNINE PALMS MARINE CORPS BASE...49 MPH. WIND SPEEDS WILL THEN TEMPORARILY DECREASE TO BETWEEN 15 AND 25 MPH BEFORE SHIFTING TO NORTH AND INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH AFTER 4 AM AND THROUGH THE DAY THURSDAY. $$ CAZ519>522-NVZ014-281200- /O.EXT.KVEF.WI.Y.0040.061228T0408Z-061229T0500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 808 PM PST WED DEC 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THURSDAY. STRONG NORTHWEST WINDS HAVE DEVELOPED OVER ESMERALDA...CENTRAL NYE AND INYO COUNTIES. SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 50 MPH...CAN BE EXPECTED ACROSS THE ADVISORY AREA THROUGH THURSDAY EVENING. WIND GUSTS COULD POSSIBLY EXCEED 60 MPH IN THE OWENS VALLEY AND SOUTHERN SIERRA THURSDAY MORNING AND THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION TO DETERMINE IF A HIGH WIND WARNING MAY BE NEEDED FOR THE EAST SLOPES OF THE SIERRA AND OWENS VALLEY. $$ NVZ015-281200- /O.CON.KVEF.WI.Y.0040.061228T0900Z-061229T0500Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 808 PM PST WED DEC 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PST THURSDAY. STRONG NORTH WINDS WILL DEVELOP IN LINCOLN COUNTY TONIGHT. SUSTAINED NORTH WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 50 MPH...CAN BE EXPECTED ACROSS THE ADVISORY AREA THROUGH THURSDAY EVENING. $$ AZZ002-036-CAZ524-526-527-NVZ016>022-281200- /O.CON.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 808 PM PST WED DEC 27 2006 /908 PM MST WED DEC 27 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM PST /5 AM MST/ TO 8 PM PST /9 PM MST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM PST /5 AM MST/ TO 8 PM PST /9 PM MST/ THURSDAY. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH...WILL DEVELOP ACROSS THE ADVISORY EARLY LATE TONIGHT AND PERSIST THURSDAY BEFORE GRADUALLY DECREASING THURSDAY EVENING. HIGH WINDS...WITH SUSTAINED SPEEDS OVER 40 MPH...MAY BE POSSIBLE IN NORTH SOUTH CANYONS AND CHANNELS ALONG THE COLORADO RIVER VALLEY THURSDAY AFTERNOON. THE NATIONAL WEATHER SERVICE WILL CLOSELY MONITOR THE SITUATION TO DETERMINE IF A HIGH WIND WARNING MAY BE NEEDED FOR THE PORTIONS OF THE COLORADO RIVER VALLEY THURSDAY AFTERNOON. $$ PIERCE
000 WWUS75 KVEF 281143 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 343 AM PST THU DEC 28 2006 .STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BEHIND A LOW PRESSURE SYSTEM MOVING SLOWLY EAST ACROSS ARIZONA. THIS WILL COMBINE WITH AN APPROACHING NORTHERLY JET STREAM TO PRODUCE VERY STRONG WINDS INTO THE EVENING HOURS. CAZ519>522-NVZ014-015-281945- /O.EXT.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 343 AM PST THU DEC 28 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHERLY WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 50 MPH ACROSS MUCH OF THE AREA EARLY THIS MORNING. THESE STRONG NORTHERLY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY BEFORE TAPERING OFF LATER THIS EVENING. $$ AZZ002-036-CAZ523>527-NVZ016>022-281945- /O.CON.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 343 AM PST THU DEC 28 2006 /443 AM MST THU DEC 28 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING. STRONG NORTH WINDS HAD DEVELOPED ACROSS MUCH OF SOUTHEAST CALIFORNIA EARLY THIS MORNING AND ARE EXPECTED TO SPREAD ACROSS SOUTHERN NEVADA AND DOWN THE COLORADO RIVER THIS MORNING. NORTHERLY WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO PERSIST THROUGHOUT THE DAY BEFORE TAPERING OFF LATER THIS EVENING. $$
000 WWUS75 KVEF 281815 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1015 AM PST THU DEC 28 2006 .STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BEHIND A LOW PRESSURE SYSTEM MOVING SLOWLY EAST ACROSS ARIZONA TODAY. THIS WILL COMBINE WITH A NORTHERLY JET STREAM TO PRODUCE VERY STRONG WINDS THROUGH THIS EVENING. CAZ519>522-NVZ014-015-290000- /O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 1015 AM PST THU DEC 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... NORTHERLY WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 50 MPH ACROSS MUCH OF THE AREA. THESE STRONG NORTHERLY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY BEFORE TAPERING OFF LATER THIS EVENING. THESE WINDS WILL CREATE LOCAL AREAS OF BLOWING AND DRIFTING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO AT TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS. $$ AZZ002-036-CAZ523>527-NVZ016>022-290000- /O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 1015 AM PST THU DEC 28 2006 /1115 AM MST THU DEC 28 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... STRONG NORTH WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE WITH GUSTS TO BETWEEN 40 AND 50 MPH OVER MUCH OF THE AREA. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY BEFORE TAPERING OFF LATER THIS EVENING. THESE WINDS WILL CREATE LOCAL AREAS OF BLOWING AND DRIFTING SAND AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO AT TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS. $$
000 WWUS75 KVEF 282312 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PST THU DEC 28 2006 .STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BEHIND A LOW PRESSURE SYSTEM MOVING SLOWLY EAST ACROSS ARIZONA TODAY. THIS WILL COMBINE WITH A NORTHERLY JET STREAM TO PRODUCE VERY STRONG WINDS THROUGH THIS EVENING. CAZ519>522-NVZ014-015-290400- /O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 312 PM PST THU DEC 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... STRONG NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 45 MPH WHICH HAVE BEEN BLOWING DURING THE DAY WILL CONTINUE THROUGH EARLY EVENING BEFORE DECREASING OVERNIGHT. ALTHOUGH NORTH WINDS ARE EXPECTED TO CONTINUE OVERNIGHT...THE STRONG GUSTS SHOULD BE ENDING BY 8 PM PST THIS EVENING. THESE GUSTY WINDS WILL CREATE LOCAL AREAS OF BLOWING AND DRIFTING SAND AND DUST WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO AT TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS. $$ AZZ002-036-CAZ523>527-NVZ016>022-290400- /O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 312 PM PST THU DEC 28 2006 /412 PM MST THU DEC 28 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... STRONG NORTH WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE WITH GUSTS TO BETWEEN 40 AND 50 MPH OVER MUCH OF THE AREA DURING THE DAY. ALTHOUGH THE WINDS WILL DECREASE IN SOME AREAS AFTERNOON SUNSET...MOST AREAS WILL CONTINUE TO SEE GUSTY WINDS THROUGH THE EARLY EVENING...BEFORE DECREASING OVERNIGHT. THESE WINDS MAY CREATE LOCAL AREAS OF BLOWING AND DRIFTING SAND AND DUST WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO AT TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS. $$
000 WWUS75 KVEF 290403 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 803 PM PST THU DEC 28 2006 AZZ002-036-CAZ522>527-NVZ015>022-290515- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BARSTOW... DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE... OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN... BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 803 PM PST THU DEC 28 2006 /903 PM MST THU DEC 28 2006/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS EVENING. NORTHWEST WINDS ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT HAVE DECREASED SINCE SUNSET AND THE WIND WILL CONTINUE TO DECREASE OVERNIGHT. SOME PEAK WINDS AROUND THE LAS VEGAS VALLEY INCLUDED RED ROCK CANYON 55 MPH AND NORTH LAS VEGAS AIRPORT 51 MPH. THERE WERE ALSO SEVERAL 50 TO 55 MPH WINDS GUSTS ACROSS THE NORTH VALLEY AS REPORTED BY THE LAS VEGAS MESONET. $$ CAZ519>521-NVZ014-290800- /O.EXT.KVEF.WI.Y.0040.000000T0000Z-061229T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...BEATTY...GOLDFIELD...SILVER PEAK... DYER 803 PM PST THU DEC 28 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY HAS BEEN EXTENDED AND IS NOW IN EFFECT UNTIL MIDNIGHT FOR THE OWENS VALLEY AND ESMERALDA AND CENTRAL NYE COUNTY. STRONG AND GUSTY NORTH WINDS CONTINUE ACROSS PORTIONS OF THE OWENS VALLEY AND ESMERALDA AND CENTRAL NYE COUNTY PRESENTLY. THE WINDS WILL FINALLY START DECREASING AROUND MIDNIGHT. $$ PIERCE
000 WWUS75 KVEF 290756 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1156 PM PST THU DEC 28 2006 CAZ519>521-NVZ014-290900- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-061229T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...BEATTY...GOLDFIELD...SILVER PEAK... DYER 1156 PM PST THU DEC 28 2006 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. THE STRONG AND GUSTY NORTH WINDS CONTINUE TO DECREASE WITHIN THE OWENS VALLEY AND PORTIONS OF SOUTH CENTRAL NEVADA. THERE STILL MAY BE SOME LOCAL GUSTS UP TO 35 MPH UNTIL 2 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:05 PM PST, 34 minutes earlier.
Area forecast discussion, Dec 27, 3:05 PM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PST WED DEC 27 2006
.SYNOPSIS...A STORM SYSTEM PASSING THROUGH NEVADA WILL BRING WITH IT
A CHANCE FOR RAIN AND SNOW SHOWERS WEDNESDAY EVENING THROUGH
THURSDAY MORNING. THE EARLY MORNING THROUGH EVENING HOURS THURSDAY
WILL SEE WIDESPREAD WINDY CONDITIONS AND A NOTICEABLE TEMPERATURE
DROP AS WELL. FRIDAY THROUGH THE WEEKEND WILL SEE MOSTLY SUNNY SKIES
AND SOME WARMING TEMPERATURES.
&&
.SHORT TERM...UPPER LOW IS FORMING OVER CLARK COUNTY THIS AFTERNOON
AS SEEN IN SATELLITE PICTURES. LOOKS LIKE GFS HAS A BETTER FORECAST
ON THIS FEATURE. IN ANY EVENT PROGS CALL FOR A SLOW PROGRESSION OF
LOW INTO AZ AND EVENTUALLY NM ON FRIDAY. CONCERNS FOR THE NEAR SHORT
TERM ARE FOR POSSIBLE SHOWERS CAUSED BY INSTABILITY. HAVE BROAD
BRUSHED POPS FOR THIS SITUATION THIS EVENING. THE WIND ADVISORY IN
WESTERN SAN BERNARDINO ZONES IS VERIFYING AND WILL LIKELY STAY IN
UNTIL EXPIRATION. THIS LEADS INTO NEXT CHALLENGE OF WIDE SPREAD
STRONG NORTH WINDS TONIGHT AND TOMORROW. AS SURFACE LOW MOVES EAST A
STRONG HIGH PRESSURE CENTER MOVES INTO NORTHERN NEVADA AND A TIGHT
PRESSURE GRADIENT SETS UP ACROSS THE REGION ALONG WITH A PLUNGING
JET ON BACK SIDE OF TROUGH. KELY-KEED PRESSURE GRADIENT PROGGED AT
15 MB IN THE AFTERNOON-CRITERIA FOR VERY STRONG WINDS. WILL BE
ISSUING A WIND ADVISORY FOR MOST OF THE CWA TOMORROW. HOWEVER IT MAY
NEED UPGRADING TO WARNING FOR SOME AREAS SUCH AS THE SIERRA AND
COLORADO RIVER VALLEY. WILL LET FOLLOW SHIFTS DECIDE TO UPGRADE OR
NOT. FRIDAY ONWARDS WILL SEE A BIG DECREASE IN WINDS AND SOME
WARMING AS SHORT WAVE RIDGE BUILDS IN.
.LONG TERM...THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE
DEPICTION OF A SHORTWAVE RIDGE OVER THE REGION SATURDAY AND SUNDAY.
SOLUTIONS BEGIN TO DIVERGE NEW YEARS DAY WITH THE TRACK AND STRENGTH
OF AN INCOMING PACIFIC LOW. THE 18Z GFS KEEPS IT OFF THE SOUTHERN
CALIFORNIA COAST BY MONDAY AFTERNOON WHILE THE ECMWF DIGS IT DOWN
THROUGH SOUTHERN CALIFORNIA. THE DGEX KEEPS BRINGS IT ACROSS THE
REGION AS AN OPEN WAVE. ALL SOLUTIONS INDICATE LIMITED MOISTURE AND
IT DOES NOT APPEAR TO BE MUCH OF A THREAT FOR PRECIPITATION OR ANY
SIGNIFICANT WEATHER FOR OUR AREA. MAINLY EXPECT SLIGHTLY ENHANCED
NORTH WINDS BEHIND IT GOING INTO TUESDAY AND WEDNESDAY AS ANOTHER
SHORTWAVE RIDGE BUILDS OVER THE REGION.
&&
.AVIATION...NORTHWEST WINDS SPREADING DOWN THROUGH THE KLAS TERMINAL
AREA WILL PERSIST THROUGH THE EVENING BECOME MORE NORTHERLY AND
INCREASE DURING THE LATE EVENING AND OVERNIGHT. NORTH SURFACE
WINDS WITH GUSTS OVER 35 KNOTS WILL BE WIDESPREAD ACROSS THE REGION
ALL DAY THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL IMPACT THE
BEATTY...MORMON MESA AND PEACH SPRINGS CORRIDORS AS THEY MOVE TOWARD
THE EAST-SOUTHEAST THROUGH 05Z. SEE TAFS FOR KLAS...KVGT...KDRA...
BIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY ZONES 14 AND 15 1 AM TO 8 PM THURSDAY...ZONES
16-21 4 AM TO 6 PM THURSDAY.
.AZ...WIND ADVISORY ZONE 35 AND 2 5 AM TO 7 PM THURSDAY.
.CA...WIND ADVISORY ZONES 523 AND 525 UNTIL 8 PM TODAY...ZONES
519-522 1 AM TO 8 PM THURSDAY...ZONE 523-526 4 AM TO 6 PM
THURSDAY.
JACQUES/ADAIR
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 27, 4:36 AM PST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 436 AM PST WED DEC 27 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-280600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 436 AM PST WED DEC 27 2006 /536 AM MST WED DEC 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL MOVE OUT OF CALIFORNIA AND ACROSS NEVADA TODAY. THIS WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO THE AREA WITH HEAVY SNOW STILL POSSIBLE THIS MORNING IN THE SIERRA. A WINTER STORM WARNING REMAINS INEFFECT UNTIL NOON FOR THE EAST SLOPES OF THE SIERRA. LOCALLY WINDY CONDITIONS ARE ALSO EXPECTED TODAY AND A WIND ADVISORY IS IN EFFECT FROM 7 AM UNTIL 8 PM FOR WESTERN PORTIONS OF SAN BERNARDINO COUNTY. GUSTY NORTHERLY WINDS WILL BEGIN TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOST AREAS WILL SEE STRONG NORTHERLY WINDS THURSDAY BEHIND THE EXITING STORM SYSTEM THURSDAY. THERE IS POTENTIAL FOR WINDS TO REACH ADVISORY LEVELS IN SOME AREAS. DRY CONDTIONS AND LIGHTER WINDS ARE EXPECTED HEADING INTO THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 5:35 PM PST | Wind Advisory | VEF | 3 hr | |
| Dec 27, 3:31 AM PST | Wind Advisory | VEF | San Bernardino | 16 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.